MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100517-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization procedure, the 5mm x 17cm presidio 10 cerecyte coil (pc410051730 / s15008) could not be detached when it was delivered to the target cerebral position.The physician withdrew the coil only (not move the microcatheter) and switched to a new coil (medtronic); the replacement coil was reported to work successfully.Then the physician then inserted the 4.5mm x 22mm no distal tip enterprise® vascular reconstruction device (enc452200 / 6253757) and delivered it to the target position via the 150cm x 5cm prowler select plus (606s255x / 30487605).When the stent component was half deployed, the physician thought the position should be adjusted.He planned to withdraw the stent back into the microcatheter, but the attempt was not successful.The physician withdrew the stent and the microcatheter from the patient.Outside the patient¿s body, the microcatheter was observed bent.The physician switched to a new stent (medtronic) and microcatheter to complete the procedure.There was no report of any patient adverse event or complication as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Initial reporter facility name: (b)(6).Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s15008) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of three (3) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00207, 3008114965-2021-00214, and 3008114965-2021-00215.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 21 june 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of three (3) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00207, 3008114965-2021-00214, and 3008114965-2021-00215.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a stent-assisted coil embolization procedure, the 5mm x 17cm presidio 10 cerecyte coil (pc410051730 / s15008) could not be detached when it was delivered to the target cerebral position.The physician withdrew the coil only (not move the microcatheter) and switched to a new coil (medtronic); the replacement coil was reported to work successfully.Then the physician then inserted the 4.5mm x 22mm no distal tip enterprise® vascular reconstruction device (enc452200 / 6253757) and delivered it to the target position via the 150cm x 5cm prowler select plus (606s255x / 30487605).When the stent component was half deployed, the physician thought the position should be adjusted.He planned to withdraw the stent back into the microcatheter, but the attempt was not successful.The physician withdrew the stent and the microcatheter from the patient.Outside the patient¿s body, the microcatheter was observed bent.The physician switched to a new stent (medtronic) and microcatheter to complete the procedure.There was no report of any patient adverse event or complication as a result of the reported issue.The complaint device was returned for evaluation and analysis; the investigational finding is documented below.Investigation summary: the non-sterile 5mm x 17cm presidio 10 cerecyte coil was returned contained in a pouch.Visual inspection was performed.The returned device was observed to be in normal, good condition.There were no damages nor anomalies noted on the device.Microscopic inspection was performed.The embolic coil was observed to be in good condition.There was no damage nor anomaly observed.Functional evaluation: the resistance of the returned device was measured with a multimeter.The resistance was measured to be 52.6 o; this is within the specification range of 48.5 o ¿ 56.0 o.The device was connected to lab sample detachment control box dcb2000500 (dcb) with a lab sample enpower control cable.The power was turned on.The system ready light became illuminated.Then, the detach button was pressed and the embolic coil was detached without problem.A review of manufacturing documentation associated with this lot (s15008) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during a stent-assisted coil embolization procedure, the 5mm x 17cm presidio 10 cerecyte coil could not be detached when it was delivered to the target cerebral position.The reported issue could not be confirmed based on the evaluation and analysis performed on the returned complaint device.The embolic coil was observed in good condition without any damage.The resistance of the device was within specification and the embolic coil was able to detach without issue during the functional test.Failure to detach is a known potential product issue associated with the use of the device.The instruction for use (ifu) contains the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of three (3) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00207, 3008114965-2021-00214, and 3008114965-2021-00215.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PRESIDIO 10 CERE 5MMX17CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11958012
Report Number3008114965-2021-00207
Device Sequence Number17244150
Product Code HCG
UDI-Device Identifier00878528003014
UDI-Public00878528003014
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberPC4100517-30
Device Catalogue NumberPC410051730
Device Lot NumberS15008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/21/2021
07/22/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date06/21/2021
07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU ENT4.5MMD 22MML WNO DSTL TP; PROWLER SELECT PLUS 150/5CM